It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Has anyone ever felt more moody, sad, or irritable after being on cortef? Were you ever dizzy after starting cortef, and if so, how long before the dizziness went away? I am referring to vertigo that is present most of the time, not just for a short while after you stand up. How do you know you are on enough cortef? When would you decide that cortef might not be the best treatment?

I read somewhere that if you have been "hypocortisolemic" for a long time, that your glucocorticoid receptors on your cells may be more sensitive to cortisol, so when you take cortef, it might cause depression similar to depression in other people that is caused by too much cortisol in their bodies. If this is the case for some people, would their cells get used to it and would they feel better emotionally soon?

I had these effects from only 5 mg of cortef, and going up to 10 mg did not seem to help. I did notice fewer muscle aches, and I slept better, though, but I still have no energy. I absolutely do not like the dizziness, although it has gotten slightly better. I know all of these things are listed as possible side effects from cortef, but the doctor thought that there would not be any adverse effects with such a small dose. It doesn't seem to be that common. It's only been 2 weeks, though.

Can anyone relate? What do you think I should do? Is licorice helpful to anyone?
[QUOTE=also2tired;2295267]Has anyone ever felt more moody, sad, or irritable after being on cortef? Were you ever dizzy after starting cortef, and if so, how long before the dizziness went away? I am referring to vertigo that is present most of the time, not just for a short while after you stand up. How do you know you are on enough cortef? When would you decide that cortef might not be the best treatment?

I read somewhere that if you have been "hypocortisolemic" for a long time, that your glucocorticoid receptors on your cells may be more sensitive to cortisol, so when you take cortef, it might cause depression similar to depression in other people that is caused by too much cortisol in their bodies. If this is the case for some people, would their cells get used to it and would they feel better emotionally soon?

I had these effects from only 5 mg of cortef, and going up to 10 mg did not seem to help. I did notice fewer muscle aches, and I slept better, though, but I still have no energy. I absolutely do not like the dizziness, although it has gotten slightly better. I know all of these things are listed as possible side effects from cortef, but the doctor thought that there would not be any adverse effects with such a small dose. It doesn't seem to be that common. It's only been 2 weeks, though.

Can anyone relate? What do you think I should do? Is licorice helpful to anyone?[/QUOTE]





All times are GMT -7. The time now is 02:18 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!